Home » Frequently asked Questions on Health » What are the side effects of Atorlip?

What are the side effects of Atorlip?

Q: I am 60 years old. I am taking Atorlip 10 continuously for the last one year (on and off for the last 4-5 years or so) to lower my lipids and triglyceride levels. I am also taking 500 mg Metformin tablet and Thyroxin 100. What are the side effects of taking Atorlip for a long time, if any? If it has major side effects, what is the alternative? Is Fenolip a good alternative?

A:Atorlip is the brand name; the name of the medicine is atorvastatin. It is used as an adjunct (i.e. in addition to) to diet control to lower lipids, primarily cholesterol in certain selected disorders such as primary or familial high lipid levels. Unfortunately, you have not given your lipid levels. You are also taking metformin (for type II diabetes) and thyroxine (for thyroid dysfunction). On the basis of the information given by you, it appears that the high levels of cholesterols and triglycerides are not primary and / or familial, but secondary to diabetes and hypothyroidism. Both these disorders cause increase in lipid levels. Hence, the main thrust of the treatment should be to adequately control diabetes (with HbA1c levels of about 7) and normalisation of thyroid function tests. Unless these are achieved, no amount of lipid-lowering medicines are going to be of much permanent help. Fenolip (fenofibrate) is more useful in lowering primary or familial high triglyceride levels compared to cholesterol levels. The side effects of Atorlip may include: myalgia, arthralgia, asthaenia, flu-like syndrome, sinusitis, elevated ALT & CPK levels, sensory and mixed sensorimotor peripheral nerve disorders, tendon rupture, amnesia, myopathy and rhabdomyolysis (can be life-threatening) with kidney dysfunction (can be quite serious).

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

Latest stories

World Pharmacists Day 2017: A Brief History of Pharmacy And Pharmacists In India

Mon, 25 Sep 2017 20:00:16 IST
September 25th is observed as the World Pharmacists Day every year. Here's a brief history of how the profession of pharmacy and pharmacists came into being in India.

Once World’s Heaviest Woman, Eman Ahmed Dies In Abu Dhabi

Mon, 25 Sep 2017 18:30:17 IST
Eman Ahmed Abd El Aty, once known as the world's heaviest woman, died at the Burjee Hospital in Abu Dhabi on Monday. She hailed from Egypt and weighed approximately 500 kg.

Sexual Harassment By Coworkers Causes More Severe Depression

Mon, 25 Sep 2017 17:30:18 IST
Employees who are sexually harassed by work colleagues may develop more severe symptoms of depression than those who experience harassment by clients or customers, a study has found.

Smartphone Apps To Cure Depression?

Mon, 25 Sep 2017 16:30:18 IST
From connecting us to the world, giving us important information from all the corners to entertaining us, smartphones today pretty much sort our lives out. But what if we told you that your handy little device can also help treat serious mental problems as such depression?

Multi-Gene Test May Better Predict Who Will Suffer From Dementia

Mon, 25 Sep 2017 15:30:38 IST
A new test that combines the effects of over two dozen gene mutations - which individually lead to only a small increased risk of Alzheimer's disease - can better predict who will suffer from dementia or cognitive decline, scientists say.